Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Sleeping @nite
avatar
hiflyer01 posted:
My husband has a terrible time remaining in bed @night. He may sleep about 2-3 hrs but then he becomes uncomfortable and ends up spending the rest of the nite in a recliner. I feel like we are the 3 Bears for we have tried a couple of beds with no luck. Also his ft on the rt side he insists they be covered only to the ankle. (Rt side is where tremors occur) The bottom of this same ft around the big toe seems to pain him until I massage it. Any suggestions He is taking Sinimet 4 x a day
Reply
 
avatar
worn1 responded:
hifllyer01
I think Dr Stacy missed your post so i am putting at the top
It sounds like he needs an adjustment in medication such as adding on a drug like mirapex. I have found that most of us with parkinsons have problems sleeping and yes I to have resorted to sleeping in the recliner or the couch. I found it conformed to my body better. We did buy a sleep number bed which has solved the problem. Now when I move to the recliner or couch it due to overcrowding. Husband and 2 big dogs leaves little space to sleep
w
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear hiflyer01
There are many things that can aggravate sleep - even more with PD. I would suggest asking his doctor whether this is a PD problem or not - or both. If it is a PD issue, it could be a result of medication wearing off or vivid dreaming. The first is treated with some medications for PD at bedtime. If a dreaming issue, a medication like clonazepam may be something to consider.
 
avatar
Groce55 replied to worn1's response:
Do not recommend Mirapex. My husband took that medication for a while and it created havoc in his body. He ended up having sexual thoughts about a friend of mine and then he ended up taking depression medication.

Hypersexual behaviors range from intrusive sexual thoughts, urges or remarks, to overt, inappropriate and often offensive sexual behaviors. Not surprisingly, the scale of such aberrant behaviors will vary from person to person.
 
avatar
hiflyer01 replied to worn1's response:
thanks. that sleep number bed might be the answer. He was on mirapex for the last 4 yrs when he was originally diagnosed and had to go off in December because of hallucinations. He is 82.
 
avatar
hiflyer01 replied to Groce55's response:
A medical friend had alerted me to this reaction but he did not seem to have that type of reaction. After 4 yrs it was the hallucinations that became the big issue in Dec.
 
avatar
hiflyer01 replied to Mark A Stacy, MD's response:
Thanks Dr. for the suggestion. Respect ur advise for my son is a Duke grad and know reputation of med cntr. He no longer has the vivid dreams since mirapex was eliminated (not sure that was the cause) and we have upped the PD meds to every 3 hrs in the last 3 wks but sleep and the foot still continue to bother him at nite.
 
avatar
DUKE MEDICINE
Mark A Stacy, MD replied to hiflyer01's response:
Hi, Hiflyer01,
Please tell your son I support his basketball team, but try to be better liked on this website!


Helpful Tips

Aware in Care Hospital Action Plan
I just wanted to let you guys know that I found the BEST thing ever to keep with papers that you take to the hospital! It's called ... More
Was this Helpful?
3 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center